Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

Character sheaves on neutrally solvable groups


Author: Tanmay Deshpande
Journal: Represent. Theory 21 (2017), 534-589
MSC (2010): Primary 20C33
DOI: https://doi.org/10.1090/ert/510
Published electronically: December 8, 2017
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be an algebraic group over an algebraically closed field $ \mathtt {k}$ of characteristic $ p>0$. In this paper we develop the theory of character sheaves on groups $ G$ such that their neutral connected components $ G^\circ $ are solvable algebraic groups. For such algebraic groups $ G$ (which we call neutrally solvable) we will define the set $ \operatorname {CS}(G)$ of character sheaves on $ G$ as certain special (isomorphism classes of) objects in the category $ \mathscr {D}_G(G)$ of $ G$-equivariant $ \overline {\mathbb{Q}}_{\ell }$-complexes (where we fix a prime $ \ell \neq p$) on $ G$. We will describe a partition of the set $ \operatorname {CS}(G)$ into finite sets known as $ \mathbb{L}$-packets and we will associate a modular category $ \mathscr {M}_L$ with each $ \mathbb{L}$-packet $ L$ of character sheaves using a truncated version of convolution of character sheaves. In the case where $ \mathtt {k}=\overline {\mathbb{F}}_q$ and $ G$ is equipped with an $ \mathbb{F}_q$-Frobenius $ F$ we will study the relationship between $ F$-stable character sheaves on $ G$ and the irreducible characters of (all pure inner forms of) $ G^F$. In particular, we will prove that the notion of almost characters (introduced by T. Shoji using Shintani descent) is well defined for neutrally solvable groups and that these almost characters coincide with the ``trace of Frobenius'' functions associated with $ F$-stable character sheaves. We will also prove that the matrix relating the irreducible characters and almost characters is block diagonal where the blocks on the diagonal are parametrized by $ F$-stable $ \mathbb{L}$-packets. Moreover, we will prove that the block in this transition matrix corresponding to any $ F$-stable $ \mathbb{L}$-packet $ L$ can be described as the crossed S-matrix associated with the auto-equivalence of the modular category $ \mathscr {M}_L$ induced by $ F$.


References [Enhancements On Off] (What's this?)

  • [B1] Mitya Boyarchenko, Characters of unipotent groups over finite fields, Selecta Math. (N.S.) 16 (2010), no. 4, 857-933. MR 2734333
  • [B2] Mitya Boyarchenko, Character sheaves and characters of unipotent groups over finite fields, Amer. J. Math. 135 (2013), no. 3, 663-719. MR 3068399
  • [BD] Mitya Boyarchenko and Vladimir Drinfeld, Character sheaves on unipotent groups in positive characteristic: foundations, Selecta Math. (N.S.) 20 (2014), no. 1, 125-235. MR 3147415
  • [Da] Swarnendu Datta, Metric groups attached to skew-symmetric biextensions, Transform. Groups 15 (2010), no. 1, 72-91. MR 2600696
  • [De1] Tanmay Deshpande, Heisenberg idempotents on unipotent groups, Math. Res. Lett. 17 (2010), no. 3, 415-434. MR 2653679
  • [De2] Tanmay Deshpande, Minimal idempotents on solvable groups, Selecta Math. (N.S.) 22 (2016), no. 3, 1613-1661. MR 3518560
  • [De3] Tanmay Deshpande, Crossed $ S$-matrices and character sheaves on unipotent groups, Adv. Math. 312 (2017), 64-106. MR 3635806
  • [De4] Tanmay Deshpande, Shintani descent for algebraic groups and almost characters of unipotent groups, Compos. Math. 152 (2016), no. 8, 1697-1724. MR 3542490
  • [De5] Tanmay Deshpande, Modular categories, crossed S-matrices, and Shintani descent, Int. Math. Res. Not. IMRN 4 (2017), 967-999. MR 3658157
  • [DGNO] Vladimir Drinfeld, Shlomo Gelaki, Dmitri Nikshych, and Victor Ostrik, On braided fusion categories. I, Selecta Math. (N.S.) 16 (2010), no. 1, 1-119. MR 2609644
  • [ENO1] Pavel Etingof, Dmitri Nikshych, and Viktor Ostrik, On fusion categories, Ann. of Math. (2) 162 (2005), no. 2, 581-642. MR 2183279
  • [ENO2] Pavel Etingof, Dmitri Nikshych, and Victor Ostrik, Fusion categories and homotopy theory, Quantum Topol. 1 (2010), no. 3, 209-273. With an appendix by Ehud Meir. MR 2677836
  • [GL] Ofer Gabber and François Loeser, Faisceaux pervers $ l$-adiques sur un tore, Duke Math. J. 83 (1996), no. 3, 501-606 (French). MR 1390656
  • [L] George Lusztig, Character sheaves. II, III, Adv. in Math. 57 (1985), no. 3, 226-265, 266-315. MR 806210
  • [Li] Y.H. Liu. $ t$-structures on tensor triangulated categories.
  • [S] Toshiaki Shoji, Shintani descent for algebraic groups over a finite field. I, J. Algebra 145 (1992), no. 2, 468-524. MR 1144943

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20C33

Retrieve articles in all journals with MSC (2010): 20C33


Additional Information

Tanmay Deshpande
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Mumbai 400005, India
Email: tanmaynd2001@gmail.com

DOI: https://doi.org/10.1090/ert/510
Received by editor(s): July 20, 2016
Received by editor(s) in revised form: September 20, 2017
Published electronically: December 8, 2017
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society